|aches and pains
Jan 26, 2007
I switched from zerit to abacavir due to weight loss 21 months ago and the problem does seem to be reversing at last, definitely on the limbs and after seeing photos of my face from a year ago, there is significant improvement there too. In particular, and maybe oddly, the reversal seem to be suddenly happening quickly in the last few weeks, despite a similar diet.
However, I have been getting mild tingling and numbness problems in my joints, especially my wrist and knee both on one side. Now I am starting to get mild pain too.
Is it possible this may be a side effect of the meds? the weight gain? Is it something I should be concerned about?
Another point that may be relevant, I have been taking various supplements - L-Carnitine, Glutamine, fish/flax oil, vit C, collagen capsules (oh the vanity) and soya protein. Not taking them in large doses but smaller doses 4 or 5 times a week. I have had sleep problems in the last year, for which the doc prescribed zopiclone for a short period and after that I have been taking occasional doses of meltonin, valerian or dhea 50mg(which I do find has a calming effect).
I take all of the above in relatively small doese and not daily - My question - in your view are any of these supplements likely to cause the joint aches? or even the Sleep problems?
Finally, with the supplements I mention is there any possible intereacionts with my hiv meds that you know of?
Kind regards Mike
| Response from Dr. Henry
You don't mention what other HIV medications you are on but joint pain has not been generally linked to chronic use of abacavir to my knowledge. I an not aware of any major concern about interaction between your supplements and abacavir that would either decrease the effectiveness of the HIV medication or trigger joint pains/tingling. There is so little detailed information about actual drug interactions and the range from person to person can be broad due to genetic and other factors that it often takes astute patients/docs to identify a concern about an interaction in an individual patient.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Purple Spots After Sex With Stripper Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling Lips After Rubbing Vagina Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Can Penicillin Cure Chlamydia?
- What Std Does Zmax Cure?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.